Alert archive / Maryland / Flash Flood Warnings in 2011
Flash Flood Warning 88, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 25, 2011, 3:16 PM EDT for 6 counties in Maryland. It was in force for 97 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2011, 3:16 PM EDT (19:16 UTC)
- Expired
- Jul 25, 2011, 4:53 PM EDT
- In force
- 97 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anne Arundel County, MD, Baltimore County, MD, City of Baltimore, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD
The radar
The Sterling radar (KLWX), 67 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:45 PM EDT | FLASH FLOOD | 1 Wsw Laurel, MD | VAN DUSEN ROAD WAS CLOSED DUE TO FLASH FLOODING ON BEAR BRANCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1543 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
606
WGUS51 KLWX 251916
FFWLWX
MDC003-005-027-031-033-510-252215-
/O.NEW.KLWX.FF.W.0088.110725T1916Z-110725T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
316 PM EDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOWARD COUNTY IN CENTRAL MARYLAND...
NORTHEASTERN MONTGOMERY COUNTY IN CENTRAL MARYLAND...
NORTHWESTERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
NORTH CENTRAL PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
SOUTH CENTRAL BALTIMORE COUNTY IN NORTHERN MARYLAND...
SOUTHERN BALTIMORE CITY IN NORTHERN MARYLAND...
* UNTIL 615 PM EDT
* AT 309 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THIS THUNDERSTORM ACTIVITY...WITH REPORTS OF A
VEHICLE BEING WASHED OFF A ROADWAY.
* LOCATIONS AFFECTED BY THE HEAVY RAIN INCLUDE AREAS ALONG THE
I-95 CORRIDOR IN BETWEEN THE WASHINGTON AND BALTIMORE BELTWAY
AREAS. MUCH OF NORTHERN MONTGOMERY...SOUTHERN HOWARD AND AREAS TO
THEIR EAST WILL BE AFFECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3901 7663 3905 7702 3917 7732 3932 7716
3927 7657 3926 7657 3926 7660 3925 7658
3925 7657
$$
GMS2 follow-up statements
645
WGUS71 KLWX 252016
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
416 PM EDT MON JUL 25 2011
MDC031-252026-
/O.CAN.KLWX.FF.W.0088.000000T0000Z-110725T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MD-
416 PM EDT MON JUL 25 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
MONTGOMERY COUNTY...
LAT...LON 3901 7663 3904 7691 3929 7682 3927 7657
3926 7657 3926 7660 3925 7658 3925 7657
$$
MDC003-005-027-033-510-252215-
/O.CON.KLWX.FF.W.0088.000000T0000Z-110725T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-BALTIMORE MD-
BALTIMORE CITY MD-
416 PM EDT MON JUL 25 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
SOUTHERN BALTIMORE CITY...SOUTH CENTRAL BALTIMORE...NORTH CENTRAL
PRINCE GEORGES...NORTHWESTERN ANNE ARUNDEL AND SOUTHEASTERN HOWARD
COUNTIES...
AT 414 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCUST
POINT...GWYNNS FALLS...CANTON...BEECHFIELD...PUMPHREY...
CATONSVILLE...BROOKLYN PARK AND ARBUTUS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3901 7663 3904 7691 3929 7682 3927 7657
3926 7657 3926 7660 3925 7658 3925 7657
$$
GMS335
WGUS71 KLWX 252053
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
453 PM EDT MON JUL 25 2011
MDC003-005-027-033-510-252103-
/O.CAN.KLWX.FF.W.0088.000000T0000Z-110725T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-BALTIMORE MD-
BALTIMORE CITY MD-
453 PM EDT MON JUL 25 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN BALTIMORE
CITY...SOUTH CENTRAL BALTIMORE...NORTH CENTRAL PRINCE GEORGES...
NORTHWESTERN ANNE ARUNDEL AND SOUTHEASTERN HOWARD COUNTIES...
RAIN HAS ENDED ACROSS THE WARNED AREA AND FLOODING HAS SUBSIDED.
LAT...LON 3901 7663 3904 7691 3929 7682 3927 7657
3926 7657 3926 7660 3925 7658 3925 7657
$$
GMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:15 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 25, 3:15 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 315 PM EDT MON JUL 25 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC REGION THIS EVENING. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR TUESDAY AND WEDNESDAY...BRINGING A RETURN OF MORE SEASONABLE CONDITIONS. HOT AND HUMID CONDITIONS WILL RETURN FOR LATE IN THE WEEK INTO THE WEEKEND AS HIGH PRESSURE MOVES OFF THE COAST. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE MID ATLANTIC REGION THROUGH THIS EVENING. ATMOSPHERE IS MOIST AND UNSTABLE...AND THERE ARE MESOSCALE BOUNDARIES IN PLACE ALONG WITH A LEE TROUGH AND COLD FRONT TO THE NORTH. COLD FRONT WILL CATCH UP TO THE LEE TROUGH THIS EVENING...AND ONCE THE COLD FRONT MOVES THROUGH THIS SHOULD HELP END THE THREAT OF THUNDERSTORMS. ANY THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. IN ADDITION...WET MICROBURSTS COULD PRODUCE ISOLATED DAMAGING WIND GUSTS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT ON TUESDAY. THIS WILL ALLOW FOR MOSTLY SUNNY SKIES AND IT WILL FEEL LESS HUMID WITH DEWPOINTS LOWERING TO AT LEAST THE LOWER 60S BY AFTERNOON. TEMPERATURES WILL STILL BE WARM AROUND 90 DEGREES FOR HIGH TEMPERATURES. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE COMPACT NATURE OF THE EXITING PARENT UPPER LOW ACROSS NEW ENGLAND WILL BRING COOLER TEMPS LOCALLY TO THAT AREA. THIS WILL KNOCK DOWN OUR TEMPS A COUPLE OF DEGREES BUT THE MORE FAVORABLE CONDITIONS WILL BE OVER NRN NEW ENGLAND MID WEEK. THE PASSAGE OF THIS UPPER LEVEL SYSTEM HOWEVER WILL DRAG SOME RELATIVELY DRIER AIR DOWN INTO THE MID ATLC...WHICH WILL MAKE EVEN DAYTIME HIGHS IN THE 90S SEEM MORE BEARABLE THAN IN PREVIOUS DAYS. THEN THE WARM/MOIST CONDITIONS RETURN STARTING ON THU. AN ELONGATED UPPER RIDGE WILL STRETCH FROM THE DESERT SW TO THE SRN ATLC COAST. THE RIDGE AXIS WILL JUMP SLIGHTLY NWD OVER THE TENN VLY AND INTO THE APLCN CHAIN OVER THE COURSE OF THE DAY. THIS WILL HELP TO AGAIN DRAW A FETCH OF LOW LEVEL MOISTURE AND WARMER AIR FROM THE SOUTH...WHICH WILL LINGER THRU THE END OF THE WEEK AND INTO EARLY NEXT WEEK. A WEAK COLD FRONT AND THE PARENT WEAKENING SHORTWAVE TROUGH WILL APPROACH FROM THE GREAT LAKES BY THE END OF THE WORK WEEK. THE SHORTWAVE WILL SPEED OFF TOWARD THE EAST /OVER SERN CANADA/...LEAVING THE SFC BOUNDARY TO SETTLE OVER THE OHIO VLY FRI/SAT. THE BOUNDARY WILL SINK DOWN ACROSS THE MID ATLC DURING THE DAY OF SAT...W/ TYPICAL SUMMERTIME SCATTERED CONVECTION. THE ASSOCIATED LIFT HOWEVER WILL BE MARGINAL...W/ THE MOST FAVORABLE ELEMENT FOR CONVECTION BEING THE MOIST LOW LEVEL /AND THE DAYTIME HEATING/. TEMPS WILL PEAK ON FRI...SINCE THE UPPER RIDGE WILL BE AT ITS MOST AMPLIFIED JUST TO OUR WEST. HIGHS WILL AGAIN APPROACH THE U90S W/ HEAT INDICES LIKELY TOPPING OUT IN THE L-M100S DURING THE AFTN HRS. SAT AFTN WILL BE SIMILAR...POSSIBLY JUST A COUPLE OF DEGREES LESS OVERALL BOTH IN TEMPS AND DEWPOINTS. THE TAIL-END OF THE PSEUDO-STATIONARY BOUNDARY WILL BE LAID OUT OVER THE MID ATLC...LIKELY JUST TO THE SOUTH OF THE CWA. THE PROXIMITY OF THIS FEATURE WILL KEEP AT LEAST LOW CHANCES FOR DISORGANIZED CONVECTION ACROSS THE SRN CWA INTO EARLY NEXT WEEK. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... MEDIUM TO HIGH CONFIDENCE EXISTS IN THUNDERSTORMS AFFECTING THE HUBS THROUGH ABOUT 20 OR 21Z. CONFIDENCE DECREASES BEYOND THEN HOWEVER WITH A COLD FRONT DROPPING SOUTH THERE WILL REMAIN A CHANCE OF THUNDERSTORMS /ACTIVITY CURRENTLY NORTH IN PENNSYLVANIA/ UNTIL LATER THIS EVENING. COLD FRONT PASSES THROUGH OVERNIGHT. THERE MAY BE MVFR BR AT IAD/MRB/CHO OVERNIGHT HOWEVER IFR APPEARS UNLIKELY WITH ENOUGH OF A GRADIENT TO KEEP A NORTHWEST WIND AT 5 TO 10 KT GOING AND DRIER AIR MOVING IN. VFR CONDITIONS WILL PREVAIL ON TUESDAY AS HIGH PRESSURE BUILDS IN. HIGH PRESSURE WILL REMAIN OVER THE REGION THRU THE END OF THE WEEK...THOUGH A WEAK FRONTAL BOUNDARY WILL ARRIVE BY LATE FRI/EARLY SAT AND REMAIN SETTLED OVER THE REGION INTO EARLY NEXT WEEK. PRECIP CHANCES WILL BE LOW UNTIL THAT TIME...WHEN ONLY BRIEF SCATTERED CONVECTION WILL BE POSSIBLE GIVEN THE PROXIMITY OF THE SFC FRONT. && .MARINE... SCATTERED THUNDERSTORMS ARE FORECAST TO MOVE ACROSS THE WATERS THROUGH THIS EVENING...ANY OF WHICH COULD PRODUCE STRONG GUSTY WINDS. COLD FRONT PASSES THROUGH OVERNIGHT...WITH A NORTHWEST SURGE THAT MAY COME CLOSE TO SMALL CRAFT ADVISORY CONDITIONS LATE TONIGHT INTO TUESDAY MORNING. EVENT APPEARS MARGINAL ATTM SO NO SMALL CRAFT ADVISORY HAS BEEN ISSUED. HIGH PRESSURE WILL DOMINATE MUCH OF THE WEEK. ONLY BRIEF PERIODS OF WEAK CHANNELING OVER PORTIONS OF THE BAY OVER THE NEXT SEVERAL DAYS. LOW PRECIP CHANCES TILL THE COMING WEEKEND. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...BPP NEAR TERM...BPP SHORT TERM...BPP LONG TERM...HAS/GMS AVIATION...BPP/GMS MARINE...BPP/GMS
Hazardous weather outlook, Jul 25, 10:34 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1034 AM EDT MON JUL 25 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 261000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1034 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINFALL...AND POTENTIALLY COULD PRODUCE FLASH FLOODING. IN ADDITION...A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS. THE MOST LIKELY TIME LOOKS TO BE FROM 2 PM TO 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDICES MAY REACH 105 DEGREES BY THURSDAY AFTERNOON... WITH HOT AND HUMID CONDITIONS CONTINUING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... THERE IS THE POTENTIAL THAT SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON. AS ALWAYS...PLEASE FORWARD ANY HEAVY RAINFALL OR THUNDERSTORM WIND DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-261000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1034 AM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINFALL...AND POTENTIALLY COULD PRODUCE FLASH FLOODING. IN ADDITION...A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS. THE MOST LIKELY TIME LOOKS TO BE FROM 1 PM TO 7 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDICES MAY REACH 105 DEGREES BY THURSDAY AFTERNOON... WITH HOT AND HUMID CONDITIONS CONTINUING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... THERE IS THE POTENTIAL THAT SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON. AS ALWAYS...PLEASE FORWARD ANY HEAVY RAINFALL OR THUNDERSTORM WIND DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 25, 11:58 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1158 AM EDT MON JUL 25 2011
MDZ004-005-251630-
CARROLL MD-FREDERICK MD-
1158 AM EDT MON JUL 25 2011
...STRONG THUNDERSTORM TO AFFECT CARROLL AND FREDERICK COUNTIES...
AT 1158 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES EAST OF EMMITSBURG...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE HARNEY.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3970 7708 3966 7736 3972 7736 3973 7713
3973 7708
TIME...MOT...LOC 1558Z 263DEG 16KT 3970 7725Special weather statement, Jul 25, 12:25 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1225 PM EDT MON JUL 25 2011
MDZ005-251700-
CARROLL MD-
1225 PM EDT MON JUL 25 2011
...STRONG THUNDERSTORM TO AFFECT CARROLL COUNTY...
AT 1225 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TANEYTOWN...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE TANEYTOWN...WESTMINSTER AND MANCHESTER.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3972 7687 3954 7690 3961 7727 3969 7723
3970 7722 3971 7722 3972 7722 3973 7711
3973 7688
TIME...MOT...LOC 1625Z 268DEG 14KT 3965 7719
PELOQUINSpecial weather statement, Jul 25, 12:26 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1226 PM EDT MON JUL 25 2011
DCZ001-MDZ009-013-VAZ042-053-054-251730-
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-PRINCE GEORGES MD-LOUDOUN VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
1226 PM EDT MON JUL 25 2011
...HEAVY DOWNPOURS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...MONTGOMERY...PRINCE GEORGES...LOUDOUN AND FAIRFAX
COUNTIES...AND THE CITIES OF FALLS CHURCH AND ALEXANDRIA...
AT 1223 PM EDT...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF
SHOWERS...WITH ISOLATED EMBEDDED THUNDERSTORMS...OVER FAIRFAX
COUNTY...ARLINGTON COUNTY...SOUTHERN MONTGOMERY COUNTY...WESTERN
PRINCE GEORGES COUNTY...AND THE DISTRICT OF COLUMBIA.
BRIEF VERY HEAVY DOWNPOURS ARE LIKELY OVER THE NEXT HOUR...
ESPECIALLY IN THE DISTRICT. THIS MAY LEAD TO PONDING OF WATER ON
ROADWAYS AND PERHAPS WATER COLLECTING IN POOR DRAINAGE AREAS.
&&
LAT...LON 3874 7688 3876 7704 3888 7703 3889 7707
3888 7705 3876 7706 3879 7744 3908 7737
3908 7684 3905 7679
TIME...MOT...LOC 1623Z 194DEG 10KT 3890 7718
JESpecial weather statement, Jul 25, 12:55 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1255 PM EDT MON JUL 25 2011 MDZ005-251730- CARROLL MD- 1255 PM EDT MON JUL 25 2011 ...STRONG THUNDERSTORM TO AFFECT CARROLL COUNTY... AT 1255 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF UNIONTOWN...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE WESTMINSTER AND HAMPSTEAD. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3963 7682 3947 7688 3959 7717 3967 7714 TIME...MOT...LOC 1655Z 292DEG 13KT 3962 7709 PELOQUIN
Special weather statement, Jul 25, 1:27 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
127 PM EDT MON JUL 25 2011
VAZ052-053-251800-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-FAIRFAX VA-
127 PM EDT MON JUL 25 2011
...HEAVY DOWNPOURS TO AFFECT SOUTHERN FAIRFAX AND EASTERN PRINCE
WILLIAM COUNTIES...AND THE CITY OF MANASSAS PARK...
AT 126 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS EXTENDING FROM CLIFTON TO GROVETON...MOVING SOUTHEAST
AT 5 MPH.
LOCATIONS IMPACTED INCLUDE NEWINGTON...FORT BELVOIR...LORTON AND LAKE
RIDGE.
HEAVY RAIN IN THIS LINE COULD TOTAL OVER ONE INCH...AND CREATE
PONDING OF WATER ON ROADWAYS. WATER MAY COLLECT IN POOR DRAINAGE
AREAS.
&&
LAT...LON 3871 7713 3865 7714 3864 7723 3866 7741
3883 7748 3884 7714 3880 7714 3881 7709
3879 7706 3874 7706
TIME...MOT...LOC 1726Z 334DEG 5KT 3876 7739 3876 7708
JESpecial weather statement, Jul 25, 2:37 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
237 PM EDT MON JUL 25 2011
VAZ025-251900-
AUGUSTA VA-
237 PM EDT MON JUL 25 2011
...BRIEF HEAVY RAIN IN THE CITIES OF STAUNTON AND WAYNESBORO...
AT 237 PM EDT...DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS
NEAR STAUNTON AND WAYNESBORO...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE STAUNTON AND WAYNESBORO.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS IN THE CITIES.
&&
LAT...LON 3836 7902 3831 7892 3830 7890 3820 7875
3818 7875 3803 7887 3803 7888 3801 7889
3797 7892 3817 7927
TIME...MOT...LOC 1837Z 229DEG 11KT 3816 7910
JEThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:01 AM EDT | Flash Flood Warning | LWX | Calvert, Saint Mary's | 2 hr |
| Jul 25, 12:25 PM EDT | Special Weather Statement | LWX | Carroll | 35 min |
| Jul 25, 12:55 PM EDT | Special Weather Statement | LWX | Carroll | 35 min |
| Jul 25, 1:28 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll | 32 min |
| Jul 25, 3:25 PM EDT | Special Weather Statement | LWX | Calvert | 35 min |
| Jul 25, 3:37 PM EDT | Flash Flood Warning | LWX | Charles | 2 hr |
| Jul 25, 3:48 PM EDT | Special Weather Statement | LWX | Anne Arundel | 42 min |
| Jul 25, 3:54 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Prince George's | 46 min |
| Jul 25, 4:15 PM EDT | Special Weather Statement | LWX | Calvert | 30 min |
| Jul 25, 5:54 PM EDT | Special Weather Statement | LWX | Saint Mary's | 36 min |
Nearby
Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.